Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 15, 2014, 8:21 PM EDT for Henry County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2014, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 15, 2014, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Henry County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WWUS82 KFFC 160021
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT SUN JUN 15 2014
GAZ056-057-160045-
821 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING
AND HENRY COUNTIES UNTIL 845 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUELLA THE THUNDERSTORM WAS NEARLY
STATIONARY.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SPALDING AND HENRY COUNTIES...INCLUDING
AREAS AROUND WALKER MILL...TOWALAGA...LUELLA...LOCUST GROVE...SUNNY
SIDE...EAGLES LANDING...ATLANTA MOTOR SPEEDWAY...FLIPPEN...
BLACKSVILLE...MCDONOUGH AND HAMPTON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3344 8432 3343 8430 3348 8429 3350 8428
3355 8416 3332 8406 3324 8425 3336 8436
3343 8436
TIME...MOT...LOC 0021Z 152DEG 2KT 3336 8421
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:57 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 15, 7:57 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EDT SUN JUN 15 2014 .PREV DISCUSSION... /ISSUED 306 PM EDT SUN JUN 15 2014/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... HIGH PRESSURE BUILDING ALOFT THROUGH THE SHORT TERM AND SUBSIDENCE ALOFT SHOULD HELP LIMIT CONVECTION. HAVE BASED POPS FOR THIS AFTERNOON AND EVENING ON RADAR WITH LOW CHANCE POPS ACROSS THE EAST AND SLIGHT CHANCE WEST. ACTIVITY SHOULD END EARLY THIS EVENING AND EXPECT DRY CONDITIONS OVERNIGHT. DIURNAL POPS AGAIN MONDAY WITH ONLY SLIGHT CHANCE ACROSS THE FORECAST AREA. NO REAL FEATURES TO FOCUS ON SO ANY PLACE IN NORTH AND CENTRAL GA COULD GET A SHOWER OR THUNDERSTORM MONDAY. WITH RISING HEIGHTS NEXT COUPLE OF DAYS...HAVE FAVORED THE WARM SIDE OF GUIDANCE TEMPERATURES. 41 LONG TERM /TUESDAY THROUGH SUNDAY/... ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE. BDL PREVIOUS DISCUSSION... WEAK UPPER RIDGING DOMINATES THE SOUTHEAST THROUGH THE EXTENDED WITH MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. THE SOUTHERN END OF A WEAK FRONT PASSES THROUGH ON WEDNESDAY WITH SURFACE WEAKNESS LINGERING THROUGH THE END OF THE WEEK. SO BEGINNING WEDNESDAY AFTERNOON WE SHOULD SEE A BIT OF AN INCREASE IN CONVECTION...ESPECIALLY IN NORTHERN ZONES CLOSER TO THE BETTER ALBEIT WEAK SYNOPTIC LIFT. SHOULD SEE A SLIGHT INCREASE IN TEMPS THROUGH THE EXTENDED AS WELL WITH HIGHS JUST A FEW DEGREES ABOVE SEASONAL NORMALS. TDP && .AVIATION... 00Z UPDATE... MORE COVERAGE OF STORMS THAN MODELS HAD PREDICTED WITH TSRA TO CONTINUE AT ATL THROUGH 01Z BEFORE ABATING. LOOKING FOR POSSIBLE MVFR CONDITIONS EARLY MONDAY MORNING GIVEN RAINFALL RECEIVED THIS EVENING. OTHERWISE...MONDAY AFTERNOON LOOKS SIMILAR TO TODAY AND WILL BUMP RAIN CHANCES UP TO SCT WHICH WILL REQUIRE INCLUSION OF PROB IN THIS TAF SET. //ATL CONFIDENCE...00Z UPDATE... MEDIUM ON WINDS. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 91 69 93 / 30 20 20 30 ATLANTA 70 90 71 91 / 20 20 20 20 BLAIRSVILLE 62 85 63 85 / 30 20 20 30 CARTERSVILLE 66 90 67 90 / 20 20 20 20 COLUMBUS 71 92 72 93 / 20 20 20 20 GAINESVILLE 69 89 70 90 / 20 20 20 20 MACON 68 93 69 93 / 30 20 20 30 ROME 66 90 67 91 / 20 20 20 20 PEACHTREE CITY 66 91 66 91 / 20 20 20 20 VIDALIA 72 92 70 92 / 30 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....01 AVIATION...DEESE
Hazardous weather outlook, Jun 15, 5:09 AM EDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 509 AM EDT SUN JUN 15 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 509 AM EDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY ACROSS CENTRAL GEORGIA. SOME STORMS MAY BE STRONG PRODUCING GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 15, 6:17 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SUN JUN 15 2014
GAZ021-152245-
617 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SOUTHEAST CHEROKEE
COUNTY UNTIL 645 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH HEAVY RAIN FROM AROUND HICKORY FLAT TO
WOODSTOCK...MOVING EAST AT 5 MPH.
RAINFALL TOTALS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
SOUTHEAST CHEROKEE COUNTY...INCLUDING AREAS AROUND WOODSTOCK...
LEBANON...HOLLY SPRINGS...BUFFINGTON...HICKORY FLAT AND UNION HILL.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS AS WELL AS RISING WATER
ON SMALL CREEKS AND STREAMS IS ALSO LIKELY.
&&
LAT...LON 3421 8431 3417 8436 3413 8436 3411 8442
3408 8442 3407 8447 3408 8447 3409 8457
3417 8454 3426 8447
TIME...MOT...LOC 2217Z 263DEG 2KT 3418 8440 3413 8443
3410 8450Special weather statement, Jun 15, 7:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT SUN JUN 15 2014
GAZ033-043-044-160000-
728 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DOUGLAS AND
FULTON COUNTIES UNTIL 800 PM EDT...
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM SANDTOWN TO UNION CITY AND FAIRBURN...MOVING
NORTHWEST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DOUGLAS
AND FULTON COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SANDTOWN...CASCADE HEIGHTS...UNION CITY...
FAIRBURN...CAMPBELLTON...PALMETTO...SWEETWATER CREEK STATE PARK...
CHATTAHOOCHEE HILLS...DOUGLASVILLE...CHAPEL HILL AND LITHIA SPRINGS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS AS WELL AS RISING WATER
ON SMALL CREEKS AND STREAMS IS ALSO LIKELY.
&&
LAT...LON 3374 8480 3379 8476 3379 8473 3380 8473
3380 8463 3375 8458 3377 8453 3373 8445
3360 8447 3354 8450 3352 8459 3350 8461
3352 8481
TIME...MOT...LOC 2327Z 118DEG 7KT 3373 8456 3365 8461
3351 8459Special weather statement, Jun 15, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT SUN JUN 15 2014
GAZ056-057-160045-
821 PM EDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING
AND HENRY COUNTIES UNTIL 845 PM EDT...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUELLA THE THUNDERSTORM WAS NEARLY
STATIONARY.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SPALDING AND HENRY COUNTIES...INCLUDING
AREAS AROUND WALKER MILL...TOWALAGA...LUELLA...LOCUST GROVE...SUNNY
SIDE...EAGLES LANDING...ATLANTA MOTOR SPEEDWAY...FLIPPEN...
BLACKSVILLE...MCDONOUGH AND HAMPTON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3344 8432 3343 8430 3348 8429 3350 8428
3355 8416 3332 8406 3324 8425 3336 8436
3343 8436
TIME...MOT...LOC 0021Z 152DEG 2KT 3336 8421The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:20 PM EDT | Special Weather Statement | FFC | White | 25 min |
| Jun 16, 1:30 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| Jun 16, 1:43 PM EDT | Special Weather Statement | FFC | Lumpkin | 62 min |
| Jun 16, 2:16 PM EDT | Flash Flood Warning | FFC | Fannin | 6 hr |
| Jun 16, 2:37 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jun 16, 3:32 PM EDT | Special Weather Statement | FFC | Laurens | 43 min |
| Jun 16, 4:58 PM EDT | Special Weather Statement | FFC | Putnam | 47 min |
| Jun 16, 5:10 PM EDT | Special Weather Statement | FFC | Houston | 50 min |
| Jun 16, 5:21 PM EDT | Special Weather Statement | FFC | Dooly | 39 min |
| Jun 16, 5:38 PM EDT | Special Weather Statement | FFC | Bibb | 52 min |
| Jun 16, 6:39 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| Jun 16, 7:17 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Jun 16, 7:42 PM EDT | Special Weather Statement | FFC | Banks | 63 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.